Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 77, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 17, 2017, 3:41 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2017, 3:41 PM EDT (19:41 UTC)
- Expired
- Sep 18, 2017, 3:57 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
020 WHUS73 KAPX 171941 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 341 PM EDT SUN SEP 17 2017 LSZ321-180345- /O.NEW.KAPX.SC.Y.0077.170917T1941Z-170918T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 341 PM EDT SUN SEP 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
347 WHUS73 KAPX 180334 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1134 PM EDT SUN SEP 17 2017 LSZ321-180900- /O.CON.KAPX.SC.Y.0077.000000T0000Z-170918T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1134 PM EDT SUN SEP 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
670 WHUS73 KAPX 180757 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EDT MON SEP 18 2017 LSZ321-180900- /O.CAN.KAPX.SC.Y.0077.000000T0000Z-170918T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 357 AM EDT MON SEP 18 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 3:14 PM EDT, 27 minutes earlier.
Area forecast discussion, Sep 17, 3:14 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 314 PM EDT Sun Sep 17 2017 .NEAR TERM...(Tonight through Monday) Issued at 257 PM EDT Sun Sep 17 2017 ...Showers end this evening... High impact weather potential...A few rumbles of thunder through early this evening. Pattern synopsis/forecast...Cold front continues to work its way east across the area this afternoon. Broken band of showers tied to this passing front, with just enough instability to kick off a few non-severe thunderstorms (latest SPC meso-anaylsis shows upwards of 500 or so J/KG of mean layer cape across portions of northern lower Michigan). Descent clearing taking shape just to our west as weak high pressure builds through Minnesota and into Western Wisconsin. Above surface features expected to remain fairly transient through the near term, with overhead cold front clearing the area fairly quickly early this evening, allowing that upstream high to build overhead later tonight and through the day Monday. Timing the end of the shower threat this evening and cloud/temperature trends through Monday are the primary forecast concerns. Details: Band of showers expected to exit stage right rather quickly this evening. Still looking at a few rumbles of thunder as lingering instability is utilized. Not expecting anything severe, but could be looking at brief gusty winds through precip core loading and attendant wet microbursts. Rest of the overnight looks dry as high pressure steadily builds into the area. Core of deepest post-frontal low level moisture pivots to our north, but may be just enough moisture to drum up some strato-cu. Temperatures expected to tank quite nicely where skies remain clear (into the 40s by morning), likely allowing a bit of fog to develop in those low lying and sheltered areas. Although a bit cooler, expected highs in the upper 60s to lower 70s on Monday are still near or a bit above long term normals. Only a few cu and late day increasing high clouds are expected in an otherwise sun-filled day. && .SHORT TERM...(Monday night through Wednesday) Issued at 257 PM EDT Sun Sep 17 2017 ...Small chances of showers at times... High Impact Weather Potential...Slight chance of thunderstorms for parts of northern MI Wednesday afternoon. Pattern Synopsis/Forecast...A weak shortwave will ripple across the Upper Great Lakes region Monday night into Tuesday. Deepening cyclonic flow over the Pacific Northwest will then lead to an amplifying upper ridge over the Great Lakes heading into midweek. Warm air advection will strengthen over northern Michigan on Wednesday as southerly return flow increases ahead of an approaching cold front. Highs Tuesday will reach the low 70s for most, climbing through the 70s on Wednesday with some spots reaching the low 80s. Primary Forecast Concerns...Shower chances for Monday night into Tuesday and again on Wednesday. Models seem to be trending towards less shower activity across northern MI Monday night into Tuesday, largely due to limited moisture and weak forcing associated with the passing shortwave. The GFS and NAM both have PWATs dropping below 1 inch Tuesday morning, keeping the better moisture downstate. They also never really have the atmospheric column reaching full saturation, as evidenced by forecast soundings keeping somewhat of a dry layer just above the surface. So this forecast has lowered PoPs a bit for Monday night into Tuesday, focusing them more south of M-32. Would not be surprised if later forecasts continue trending towards a drier solution. Southerly return flow developing on Wednesday will draw increasing moisture into northern Michigan. The question becomes whether we see any showers or storms develop in response to the isentropic lift that gets going over eastern Upper and northwest Lower. This would be right on the periphery of the upper ridge, so this many days out there is low confidence in whether showers will actually materialize over parts of northern MI. Will keep low end PoPs going for now, however. && .LONG TERM...(Wednesday night through Sunday) Issued at 257 PM EDT Sun Sep 17 2017 Well above normal temperatures will be the story through the extended period as strong ridging builds across the eastern CONUS. Still looks like we could make a run at record highs in some locations. The blocky downstream pattern is certainly helping this ridging build, so an earlier than progged break in the block could allow the troughing over the western CONUS to move in earlier than currently expected, and bring temperatures closer to normal. But current indications are for well above normal temperatures to persist at least through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 125 PM EDT Sun Sep 17 2017 Cold front will cross west to east across the area this afternoon and early evening. Showers, and perhaps a few thunderstorms, will develop along this front, with the greatest coverage expected along and east of Interstate 75. May see brief periods of MVFR cigs as these showers pass overhead. Band of MVFR cigs expected to develop in the post-frontal environment for a few hours this evening, with cigs likely lifting and scattering out through the overnight. More high clouds expected Monday morning. Southwest winds expected to become northwest to north after the cold front passes. && .MARINE... Issued at 257 PM EDT Sun Sep 17 2017 A cold front passing the area this afternoon and early evening will quickly veer the winds around to north and northeast. Winds will be a touch gusty at times tonight, and with the long fetch, may produce borderline small craft advisory criteria waves on Whitefish Bay. Northeast to east winds expected to continue into Monday night. A few showers and thunderstorm are expected into this evening, particularly across Lake Huron. Brief gusty winds may accompany any thunderstorms. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MB SHORT TERM...MK LONG TERM...AM AVIATION...MB MARINE...MB
Hazardous weather outlook, Sep 17, 3:05 PM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 305 PM EDT Sun Sep 17 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-181200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 305 PM EDT Sun Sep 17 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Rest of this afternoon and tonight. A few thunderstorms are expected through early this evening, especially across north central and northeast lower Michigan. Severe storms are not expected, though locally heavy rain is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance of thunderstorms Wednesday afternoon through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. msb
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 5:50 PM EDT | Special Weather Statement | APX | Ogemaw | 40 min |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.